View Full Version : 29 year old male - My Finasteride Story - Worth the read

12-26-2015, 02:41 PM
Hey all,

We are all obviously here for the same reason. I am a 29 year old male. My dad is 1 of 3 brothers and my dad went bald in his early 20s but both his brothers have full heads of hair still in their mid 50s. My dad also had completely different hair than me and used steroids. My mom also has 3 brother who are in their late 50s and have only recently began to show moderate signs of hairloss at the vertex/crown area.

I have always had absurdly thick hair and i always had a very big swirl/cowlick where the back of my head meets the top of my head. I always shed a lot but i never experienced any noticeable hairloss EVER.

As a preventative measure, i started taken finasteride 6 months ago to reduce shedding and prevent any potential hairloss. Over the years my crown had thinned a bit but 0 signs of recession at the hairline or anywhere else.

When i first started taken finasteride i noticed watery semen and a slight reduction in libido but otherwise 0 sexual side effects. I did experience some degree of brain fog as wel. I also noticed that my shedding had almost instantly stopped. I was shedding 50+ hairs per shower and after taking finasteride for a few days, I was barely losing 5 hairs.

All of a sudden at the 6 month mark, i noticed that the hairline/ cowlick in the front of my hair was quickly evaporating. I have not noticed any shedding at all but my hairline literally evaporated over a few weeks time. My crown is thicker than ever but my hairline which was never an issue, is suddenly gone. Upon doing some research, i have learned that i am not the only one who has experienced this phenomenon.

Has anyone else used finasteride as a preventative measure and had a similar experience? I believe that the clinical trials were very controlled and there are alot of potential variables and dangerous uncertainties that we were not made aware of. The hair counts that Merck used to generate the 88% success rate only took into account hair counts at the vertex/ crown not the mid scalp / hairline.

I believe that there is significant evidence that proves individuals who have little to no signs of hairloss and who take Fin, are doing severe harm to themselves and need to be educated.

I know this is a very sensitive subject and it has caused me a great deal of depression over the years. If anyone needs to talk, reply, or shoot me an email.

Looking forward to what everyone has to contribute

12-26-2015, 03:22 PM
Yeah, i personally believe the 88% thing is complete b*llshit, but it's hard to say that on forums like this, because most praise the drug. Several users have encountered this, including myself, but who really knows?? I have learned one thing from this ordeal - it is completely pointless and a horrible waste of time to even worry about or speculate what this drug is doing to you... it's completely pointless. Every person you ask has different theories and speculations about what is happening when AGA starts to run rapid while on the drug. Some say, "it is an upregulation in androgen receptors as a feedback mechanism when fin lowers DHT... therefor, you might have insanely low DHT levels, but you're f*cked anyway, because you have increased the amount of receptors for the DHT. Who know's and who really gives a sh*t... how does one not become apathetic when the only medication that's supposed to help them, not only doesn't, but f*cks them further???

12-26-2015, 03:42 PM
Its the same thing as anti depressants any many other types of psychoactive drugs. You chase the trearment because your scared of developing something you dont have but convinced yourself you do and the treatment you seek in return causes what you were tryint to prevent in the first place.

I swore by fin from research and other stuff ive read but to me there seems to be such a huge disparity on the effects on the public and what was reported in those clinical trials in regards to effectiveness and common/severeness of side effects.

Something doesnt add up because i never would of believed i could take a pill that makes me stop shedding completely but somehow front of hair is thin but hairline not receeded at all just front section behind hairline instantly thinned.

Strange drug with varying degree of effective based on user. Something not well understood must be happening. I think they thought dht was only bad but didnt think of possible side effects to your body as a whole with dimished dht levels.

12-30-2015, 05:20 AM
I agree, if your only taking this drug as a preventative measure, then you should think twice, since it can wreak havoc on your hairline.

It makes more sense to use the drug if you are losing hair on crown.

Perhaps it is better to wait until you experience thinning on the crown and also accept that minor receding on the hairline is normal.

Taking pictures over time might help to determine how severance one's hair loss is and when you should start treatment.

If your are going to start the treatment, then perhaps accept that there might be some permanent frontal hair loss and that it is a trade off.

12-30-2015, 07:30 AM
Im not sure what to do. Everything was going great up until about month 6 then my hairline literally evaporated in a few weeks time.

Not sure if i should keep taking it and hope it comes back or cut my losses. Ive heard people say it came back and ive also heard just as many say it never did.

12-30-2015, 08:18 AM
I have used finasteride almost 1 year and I have accepted a more defuse hairline and perhaps also a more accelerated receding hairline.

The best scenario would have been if it worked everywhere or at least did not effect the hairline and perhaps it works like that on some.

I know that it is working on the crown and I have asked myself, what would be worse.

1) A more prominent hairline or a moon on my head.

The answer is clear for me, I can live with the trade off.
My father also had a moon, so I am motivated to try to delay that outcome.

12-30-2015, 08:47 AM
I just got off the phone with Dr.Sparano's office, he is one of the best surgeons in the world in this field. They assured me that there is absolutely zero evidence or scientific data that proves fin has any negative effects on the hairline. I believe him but i also truly believe that my hairline, which hasnt moved in 29 years, was effected by fin. At exactly the 6 month mark this happened like clockwork. Like so many others have said happened to them.

I've had a full moon on the back of my head since i can remember. Even when i had no fears of hairloss, i always hated the way that spot looked especially under light.

12-30-2015, 01:02 PM
I have had a pretty decent hair line for 32 years, a very thick middle section and an only slightly thin crown... 32 YEARS... a HT messed up one side of my hair line, but I still had a lot of hair before finasteride. 9 months and my entire head is see through and my crown is almost completely bald. the hair line is basically gone. I don't really give a sh*t if their is lack of SCIENTIFIC evidence to support this theory, it happens, because I am experiencing it first hand. Just like in all the threads I once wrote off as BS... tingling, itching, and the hair falls out. I can literally find a tingling spot on my head right now, and if i lightly tug on like 30 hairs, 5 will come right out no problem. I don't know if it's chronic TE caused by the drug, upregulation in androgen receptors, testosterone or whatever... I am done caring about it. another 2 months, because this is my only option, then I will try DUT, because I am NOT giving up. In my personal experience, finasteride is a f*cking horrible drug.

12-30-2015, 01:53 PM
I agree with you 100 percent. 29 years and i never had the slightest sign of recession or any thinning in the front just a little on the crown. 6 months in and my hairline has literally evaporated.

I dont know who or what to believe anymore.